Alert archive / Vermont / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Burlington, VT

April 15, 2015

NWS Burlington, VT issued this red flag warning at Apr 15, 2015, 3:56 AM EDT. It took effect at Apr 15, 2015, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 3:56 AM EDT (07:56 UTC)
In effect from
Apr 15, 2015, 11:00 AM EDT
Expired
Apr 15, 2015, 6:01 PM EDT
In force
7 hr
Issued by
NWS Burlington, VT

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WWUS81 KBTV 150756
RFWBTV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
356 AM EDT WED APR 15 2015

VTZ001-002-005-009-011-152200-
/O.UPG.KBTV.FW.A.0001.150415T1500Z-150415T2200Z/
/O.NEW.KBTV.FW.W.0001.150415T1500Z-150415T2200Z/
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-
356 AM EDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING FOR MODERATE WINDS AND VERY LOW RELATIVE
HUMIDITIES...FOR VALLEY LOCATIONS OF WESTERN VERMONT.

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...WESTERN VERMONT.

* TIMING...11 AM THROUGH 6 PM.

* WINDS...NORTHWEST 15 TO 20 MPH WITH FREQUENT GUSTS AROUND 25 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES 15 TO 20 PERCENT THIS
  AFTERNOON...WITH GOOD EVENING AND OVERNIGHT RECOVERY EXPECTED.

* TEMPERATURES...HIGHS AROUND 60.

* IMPACTS...DRY FUELS EXIST IN THE VALLEYS OF WESTERN VERMONT.
  GIVEN THE EXPECTED WEATHER CONDITIONS...ANY GRASS FIRES THAT DO
  OCCUR WEDNESDAY WILL LIKELY SPREAD QUICKLY...BURN
  INTENSELY...AND BE DIFFICULT TO CONTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EXPECTED DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE
HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY
GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
2 follow-up statements
798 
WWUS81 KBTV 151037
RFWBTV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
637 AM EDT WED APR 15 2015

VTZ012-152200-
/O.EXA.KBTV.FW.W.0001.150415T1500Z-150415T2200Z/
WINDSOR-
637 AM EDT WED APR 15 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING FOR MODERATE WINDS AND VERY LOW RELATIVE
HUMIDITIES...FOR VALLEY LOCATIONS OF WINDSOR COUNTY VERMONT.

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING.

* AFFECTED AREA...WINDSOR COUNTY IN VERMONT.

* TIMING...11 AM THROUGH 6 PM.

* WINDS...NORTHWEST 15 TO 20 MPH WITH FREQUENT GUSTS AROUND 25 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES 15 TO 20 PERCENT THIS
  AFTERNOON...WITH GOOD EVENING AND OVERNIGHT RECOVERY EXPECTED.

* TEMPERATURES...HIGHS IN THE LOWER 60S.

* IMPACTS...DRY FUELS EXIST IN THE VALLEYS OF SOUTHEAST VERMONT.
  GIVEN THE EXPECTED WEATHER CONDITIONS...ANY GRASS FIRES THAT DO
  OCCUR TODAY WILL LIKELY SPREAD QUICKLY...BURN INTENSELY...AND
  BE DIFFICULT TO CONTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EXPECTED DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE
HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY
GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

VTZ001-002-005-009-011-152200-
/O.CON.KBTV.FW.W.0001.150415T1500Z-150415T2200Z/
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-
637 AM EDT WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EDT THIS EVENING FOR MODERATE WINDS AND VERY LOW RELATIVE
HUMIDITIES...FOR VALLEY LOCATIONS OF WESTERN VERMONT.

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE RED FLAG
WARNING...FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING.

* AFFECTED AREA...WESTERN VERMONT.

* TIMING...11 AM THROUGH 6 PM.

* WINDS...NORTHWEST 15 TO 20 MPH WITH FREQUENT GUSTS AROUND 25 MPH.

* RELATIVE HUMIDITY...MINIMUM VALUES 15 TO 20 PERCENT THIS
  AFTERNOON...WITH GOOD EVENING AND OVERNIGHT RECOVERY EXPECTED.

* TEMPERATURES...HIGHS AROUND 60.

* IMPACTS...DRY FUELS EXIST IN THE VALLEYS OF WESTERN VERMONT.
  GIVEN THE EXPECTED WEATHER CONDITIONS...ANY GRASS FIRES THAT DO
  OCCUR TODAY WILL LIKELY SPREAD QUICKLY...BURN INTENSELY...AND
  BE DIFFICULT TO CONTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS
ARE EXPECTED DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE
HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY
GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
977 
WWUS81 KBTV 152201
RFWBTV

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
601 PM EDT WED APR 15 2015

VTZ001-002-005-009-011-012-152315-
/O.CAN.KBTV.FW.W.0001.000000T0000Z-150415T2200Z/
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-WINDSOR-
601 PM EDT WED APR 15 2015

...RED FLAG WARNING IS CANCELLED FOR THE VALLEY LOCATIONS OF
WESTERN VERMONT AND WINDSOR COUNTY IN VERMONT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE RED
FLAG WARNING FOR WESTERN VERMONT AND WINDSOR COUNTY.

ABATING WINDS AND RECOVERING RELATIVE HUMIDITIES ARE EXPECTED THIS
EVENING...THUS CONDITIONS WILL NO LONGER MEET CRITICAL
THRESHOLDS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this red flag warning went out at Apr 15, 3:49 AM EDT, 7 minutes earlier.

Area forecast discussion, Apr 15, 3:49 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
349 AM EDT WED APR 15 2015

.SYNOPSIS...
A LARGE REGION OF CANADIAN HIGH PRESSURE WILL BRING MOSTLY CLEAR
AND DRY CONDITIONS THROUGH THURSDAY NIGHT. LARGE DIURNAL
TEMPERATURE RANGES ARE EXPECTED...WITH AFTERNOON TEMPERATURES
REACHING THE UPPER 50S TO LOWER 60S ON WEDNESDAY...AND INTO THE
LOW TO MID 60S ON THURSDAY.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 1242 AM EDT WEDNESDAY...MINOR UPDATES TO SKY AND HOURLY
TEMPS BASED ON LATEST CONDITIONS AND TRENDS. OTHERWISE...FORECAST
ON TRACK WITH LIGHT WINDS AND MAINLY CLEAR TO PARTLY CLOUDY SKIES
OVERNIGHT...WITH WEAK DISTURBANCE DROPPING SOUTH FROM NORTH OF THE
BORDER. MIN TEMPS EXPECTED TO BE IN 20S AND 30S...WITH COLDEST
READINGS IN THE ADIRONDACKS AND NORTHEAST KINGDOM.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH FRIDAY/...
AS OF 331 PM EDT TUESDAY...BUILDING RIDGE SURFACE AND ALOFT WILL
MAINTAIN VERY DRY AND MOSTLY CLEAR CONDITIONS THROUGH THE SHORT-
TERM PERIOD (SEE FIRE WEATHER SECTION BELOW). WITH RIDGE AXIS
CENTERED ACROSS SERN ONTARIO DURING WEDNESDAY AFTERNOON...STEEP
LAPSE RATES AND MODERATE P-GRADIENT WILL REMAIN IN PLACE
WEDNESDAY...ESPECIALLY ACROSS VT. WILL SEE NORTH WINDS 10-20 MPH
WITH GUSTS 25-28 MPH AT TIMES DURING THE AFTERNOON. LESS GUSTY
WITH WINDS 10-15 MPH ACROSS MUCH OF NRN NY AS RIDGE AXIS BUILDS
INTO THE REGION LATE. 925-850MB LAYER TEMPS ARE SLIGHTLY COOLER
TOMORROW COMPARED TO TODAY...AS HIGH TEMPS SHOULD TREND DOWNWARD
SEVERAL DEGREES. STILL SLIGHTLY ABOVE NORMAL FOR MID-APRIL...
LOOKING AT HIGHS MOSTLY IN THE UPPER 50S TO LOWER 60S ACROSS
VALLEY LOCATIONS.

BEST RADIATIONAL COOLING NIGHT WILL BE WEDNESDAY NIGHT AS SFC
ANTICYCLONE CRESTS OVERHEAD. THIS WILL LEAD TO LOWS MAINLY IN THE
20S...AND LOCALLY IN THE TEENS ACROSS FAR NERN VT AND WITHIN THE
NRN ADIRONDACK REGION.

S-SW RETURN FLOW DEVELOPS DURING THE DAYLIGHT HRS THURSDAY AS
SURFACE HIGH DRIFTS SE OF NEW ENGLAND. WITH WILL ALLOW
TEMPERATURES TO REACH THE MID 60S IN MOST AREAS...WITH A FEW UPPER
60S POSSIBLE.

INCREASING LOW-LEVEL MOISTURE AND WEAK 850-700MB WARM ADVECTION
MAY ALLOW FOR A FEW SHOWERS TOWARD DAYBREAK FRIDAY...ALONG WITH
INCREASING CLOUDS. KEPT POPS RELATIVELY LOW AT THIS
POINT...PEAKING AT 30-40% TOWARD 12Z FRIDAY. THE INCREASE IN
CLOUDS AND LIGHT SOUTH TO SW FLOW SHOULD KEEP TEMPS A BIT MORE
MILD...WITH LOWS MOSTLY IN THE UPR 30S...EXCEPT LOW 40S IN THE
CHAMPLAIN AND ST. LAWRENCE VALLEYS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 348 AM EDT WEDNESDAY...WEAK RIDGE OF HIGH PRESSURE OVER THE
AREA FOR FRIDAY NIGHT WILL BRING A DRY END TO THE WORK WEEK, AND
CONDITIONS WILL REMAIN MOSTLY DRY GOING INTO THE WEEKEND AS WELL.
A WEAK LOW PRESSURE SYSTEM NORTH OF THE CANADIAN BORDER WILL BRING
A CHANCE FOR SOME SHOWERS ON SATURDAY, BUT OVERALL MOISTURE IS
RATHER WEAK SO FEEL THE THREAT OF ANY WIDESPREAD PRECIP IS LOW. A
HIGH AMPLITUDE RIDGE FOLLOWS FOR SATURDAY NIGHT THROUGH SUNDAY
NIGHT WITH CLEAR AND DRY CONDITIONS EXPECTED BEFORE THE WEATHER
TURNS MORE UNSETTLED GOING INTO NEXT WEEK. CUTOFF LOW PRESSURE
OVER THE FOUR CORNERS REGION OVER THE WEEKEND PHASES WITH A
DIGGING NORTHERN STREAM TROUGH SUNDAY NIGHT INTO MONDAY FORMING A
BROAD UPPER TROUGH OVER THE ENTIRE CONUS FROM THE ROCKIES
EASTWARD. GFS AND ECMWF CONTINUE TO DIFFER WITH THE TIMING AND
LOCATION OF SURFACE FEATURES, BUT THE OVERALL MID/UPPER LEVEL
PATTERN IS SIMILAR WITH STRONG SOUTH/SOUTHWEST FLOW DEVELOPING
OVER THE NORTH COUNTRY MONDAY AFTERNOON TAPPING INTO RICH ATLANTIC
MOISTURE. PROBABILITIES FOR A WIDESPREAD RAINFALL EVENT MONDAY
AFTERNOON THROUGH TUESDAY ARE INCREASING WITH BETTER MODEL
AGREEMENT, THOUGH STILL A LOT OF TIME FOR THE FINER DETAILS TO BE
WORKED OUT. IN REGARDS TO TEMPS THROUGH THE PERIOD, WE STILL LOOK
TO BE ABOVE NORMAL FOR THE WEEKEND THROUGH MONDAY WITH HIGHS IN
THE 50S TO 60S, AND LOWS IN THE 30S, BUT THE TREND WILL BE BACK
TOWARDS NORMAL OR SLIGHTLY BELOW GOING TOWARDS THE MIDDLE OF NEXT
WEEK.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 06Z THURSDAY...VFR CONDITIONS ARE EXPECTED THROUGH THE
NEXT 24 HOURS AS HIGH PRESSURE SETTLES OVER THE REGION. LIGHT
WINDS DURING THE OVERNIGHT HOURS WILL PICK UP AFTER 14Z FROM THE
NORTH/NORTHWEST AND BECOME SLIGHTLY GUSTY UP TOWARDS 20KTS. A FEW
FAIR WEATHER CLOUDS ARE POSSIBLE ACROSS THE HIGHER TERRAIN DURING
THE AFTERNOON, WITH SKC ELSEWHERE. ANY CLOUDS AND WINDS DISSIPATE
AFTER 23-00Z FOR ANOTHER NIGHT OF CLEAR AND CALM CONDITIONS.

OUTLOOK 06Z THURSDAY THROUGH SUNDAY...

06Z THURSDAY - 00Z FRIDAY...VFR UNDER HIGH PRESSURE.

00Z FRIDAY - 00Z MONDAY...GENERALLY VFR WITH AREAS OF MVFR
POSSIBLE IN SCATTERED RAIN SHOWERS 06Z FRIDAY THROUGH 00Z
SATURDAY, AND AGAIN 12Z SATURDAY THROUGH 00Z SUNDAY.

&&

.FIRE WEATHER...
AS OF 330 PM EDT TUESDAY...VERY LOW MINIMUM RH VALUES (15-20
PERCENT) AND MODERATE NORTH WINDS (15-20 MPH...GUSTS 25 MPH) ARE
EXPECTED DURING THE AFTERNOON HRS WEDNESDAY...DOWNSTREAM OF HIGH
PRESSURE BUILDING EAST FROM THE GREAT LAKES. COORDINATION WITH
STATE OFFICIALS: FINE DEAD FUELS ARE REPORTED AS SUFFICIENTLY DRY
NOW ACROSS WRN VERMONT TO CAUSE FIRE WEATHER CONCERNS...WHILE
STILL TOO WET ACROSS CENTRAL/ERN VT AND INTO THE NRN ADIRONDACKS.
HIGHEST WINDS AND DRIEST FUELS JUXTAPOSE 11AM THRU 6PM WEDNESDAY
ACROSS WRN VT UNDER EXPECTED FULL SUNSHINE AND HIGH TEMPS IN THE
UPR 50S TO LOWER 60S. THUS...FIRE WEATHER WATCH HAS BEEN ISSUED
FOR THE VT SIDE OF THE CHAMPLAIN VALLEY SWD INTO WRN RUTLAND
COUNTY. EXCELLENT OVERNIGHT RH RECOVERY IS EXPECTED WEDNESDAY
NIGHT...ALONG WITH WINDS RAPIDLY SUBSIDING DURING THE EVENING
HOURS...ENDING ANY SIGNIFICANT FIRE WX THREAT.

DAYTIME RH VALUES WILL BE SIMILARLY LOW ON THURSDAY...BUT LIGHT
AND VARIABLE WINDS ARE EXPECTED...EASING FIRE WEATHER CONCERNS.

&&

.HYDROLOGY...
AS OF 930 AM TUESDAY...SNOWMELT CAUSED BY YESTERDAY/S VERY WARM
CONDITIONS COMBINED WITH LIGHT RAINFALL OVERNIGHT (BASIN AVERAGE
RAINFALL AMTS 0.1-0.25") HAVE CAUSED SHARP WITHIN BANK RISES
ACROSS MANY OF THE NORTH COUNTRY RIVERS. A FLOOD WARNING HAS BEEN
ISSUED THIS MORNING FOR THE BARTON RIVER AT COVENTRY...WHERE MINOR
FLOODING IS FORECAST OVER THE NEXT 24 HRS. ELSEWHERE...IT APPEARS
RIVERS WILL CREST WITHIN BANKFULL AND ADDITIONAL FLOODING IS NOT
EXPECTED. DRY WEATHER IS EXPECTED TODAY THROUGH THURSDAY...WHICH
WILL MITIGATE ANY ADDITIONAL RIVER FLOOD THREAT AS SNOWMELT
CONTINUES FROM THE HIGHER ELEVATIONS ACROSS THE REGION.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR VTZ001-002-005-009-011.
NY...NONE.

&&

SYNOPSIS...BANACOS
NEAR TERM...RJS
SHORT TERM...BANACOS
LONG TERM...LAHIFF
AVIATION...LAHIFF
FIRE WEATHER...BANACOS
HYDROLOGY...WFO BTV
Hazardous weather outlook, Apr 14, 3:14 PM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
314 PM EDT TUE APR 14 2015

VTZ001-002-005-009-011-151915-
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
WESTERN RUTLAND-
314 PM EDT TUE APR 14 2015

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHWEST
VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026>031-034-035-087-VTZ003-004-006>008-010-012-016>019-151915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-
LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
314 PM EDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Vermont, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.